Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 69, NWS Austin/San Antonio, TX

May 29, 2015Blanco County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 29, 2015, 8:01 AM CDT for Blanco County, Texas. It took effect at May 29, 2015, 11:21 AM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 8:01 AM CDT (13:01 UTC)
In effect from
May 29, 2015, 11:21 AM CDT
Expired
May 30, 2015, 3:18 AM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.10 ft at May 29, 2015, 11:00 AM CDT.

actionminormoderate101214161805/2905/3005/31
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WGUS44 KEWX 291301
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 AM CDT FRI MAY 29 2015

...The National Weather Service in Austin/San Antonio has issued 

 a flood warning for the... 

  Pedernales River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC031-300701-
/O.NEW.KEWX.FL.W.0069.150529T1621Z-150530T0818Z/
/JOCT2.1.ER.150529T1621Z.150529T1800Z.150529T2018Z.NO/
801 AM CDT FRI MAY 29 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Pedernales River At Johnson City.
* from this morning to late tonight...or until the warning is cancelled.
* At  7:00 AM Friday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
  near 14.5 feet by this afternoon.The river will fall below flood stage by late
  this afternoon.
* Impact...At 14.0 feet...Minor lowland flooding reaches secondary roads, 
  crossings and low bridges. Low areas of LBJ National Park upstream are 
  flooded. Swimmers and recreationists should leave the river downstream in 
  Pedernales Falls State Park..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Johnson City       13   14   12.6   Fri  7 AM  11.6  11.2  11.1  11.1  11.1


&&

LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
      3041 9802 3031 9812             

$$
1 follow-up statement
827 
WGUS84 KEWX 300224
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT FRI MAY 29 2015

...The flood warning is cancelled for the following rivers in Texas...

  Llano River at Llano Affecting Llano County
  Pedernales River At Johnson City Affecting Blanco County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC299-300254-
/O.CAN.KEWX.FL.W.0068.000000T0000Z-150530T0716Z/
/LLAT2.1.ER.150529T1107Z.150529T1415Z.150529T1656Z.NO/
924 PM CDT FRI MAY 29 2015

The flood warning is cancelled for the Llano River at Llano.
* At  9:00 PM Friday the stage was 7.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is now well below flood stage and will continue falling.
  This is the last forecast for this event.
  
&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Llano              10   10    7.7   Fri 09 PM   7.0   4.5   3.6   3.3   3.0


&&

LAT...LON 3067 9896 3075 9896 3078 9854 3067 9843
      3060 9841 3071 9858             

$$

TXC031-300254-
/O.CAN.KEWX.FL.W.0069.000000T0000Z-150530T0818Z/
/JOCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM CDT FRI MAY 29 2015

The flood warning is cancelled for the Pedernales River At Johnson City.
* At  9:00 PM Friday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Forecast...The river level crested at 13.1 feet Friday morning. This is below
  flood stage. The river level is now well below bankfull and will continue
  falling.
  This is the last forecast for this event.
* Impact...At 13.0 feet...Low water crossings upstream flood..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Johnson City       13   14   12.2   Fri 09 PM  11.9  11.7  11.4  11.2  11.1


&&

LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
      3041 9802 3031 9812             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 29, 7:04 AM CDT, 57 minutes earlier.

Area forecast discussion, May 29, 7:04 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 AM CDT FRI MAY 29 2015

.UPDATE...
HAVE SENT AN UPDATED SET OF ZONES AS THE FLASH FLOOD WATCH HAS
ENDED. MODELS CONTINUE TO INDICATE LOCALLY HEAVY RAINS ON SATURDAY
INTO SATURDAY NIGHT WHEN A COLD FRONT MOVES ACROSS SOUTH CENTRAL
TEXAS. THIS MAY CAUSE A RENEWED THREAT OF NEW FLOODING.

&&

.PREV DISCUSSION... /ISSUED 647 AM CDT FRI MAY 29 2015/

AVIATION...
AN AREA OF -RA EAST OF I-35 CONTINUES TO PUSH OFF TO THE EAST AND
WILL BE EAST OF OUR AREA BY MID MORNING. HAVE LEFT VCSH AT KAUS
FOR A FEW HOURS. ISOLD TO SCT SHRA/TSRA ARE POSSIBLE THIS
AFTERNOON INTO TONIGHT. HAVE LEFT MENTION OUT OF TAFS AS PROBS ARE
TOO LOW. SKIES START VFR AT 29/12Z AND GENERALLY HAVE KEPT THEM
THAT WAY THROUGH THIS EVENING. HOWEVER...A PERIOD IFR/MVFR CIGS
IS POSSIBLE MID TO LATE MORNING AND HAVE TEMPOS FOR THIS. IFR/MVFR
CIGS DEVELOP THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT INTO
SATURDAY MORNING WHEN CIGS SLOWLY LIFT.

PREV DISCUSSION... /ISSUED 255 AM CDT FRI MAY 29 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...
LINE OF SHOWERS AND STORMS IS FINALLY SHOWING SIGNS OF SLOWLY
WEAKENING AS IT MOVES SOUTHEAST WITH LIGHTNING TRENDS STEADILY
DECREASING. SEVERE WINDS WERE THE PREDOMINANT SEVERE TYPE WITH
SEVERAL REPORTS OF 60 TO 70 MPH WIND GUSTS ACROSS THE WESTERN AND
NORTHERN CWA INCLUDING BEXAR COUNTY. RAINFALL AMOUNTS HAVE BEEN
WELL BEHAVED BECAUSE THE MAIN LINE OF THE HEAVIER STORMS HAS BEEN
MOVING AT A DECENT SPEED AROUND 40-45 MPH. DUAL-POL PRECIP
ESTIMATES SHOW WIDESPREAD 1-2 INCHES WITH ISOLATED SPOTS NEAR 3
INCHES WHICH IS ABOUT WHAT WE WERE EXPECTING. THIS LINE OF
SHOWERS WILL CONTINUE TO PUSH SOUTHEAST WITH LINGERING STRATIFORM
RAIN EXPECTED TO PERSIST FOR SEVERAL MORE HOURS AND WILL LET THE
FLASH FLOOD WATCH CONTINUE UNTIL THE EXPIRATION TIME AT 12Z. THIS
RESIDUAL RAIN WILL ALLOW FOR PRECIP AMOUNTS TO SLOWLY INCREASE FOR
THE REST OF THE OVERNIGHT PERIOD AND THIS MORNING. FOR
TODAY...LEFT HIGHER POPS IN THE FORECAST FOR THE 12Z TO 18Z TIME
PERIOD TO ACCOUNT FOR THE STRATIFORM PRECIP AND WILL DECREASE THEM
IN THE AFTERNOON HOURS. WILL HAVE 20-30 POPS IN THE
AFTERNOON...WITH THE HIGHER POPS ACROSS THE EASTERN COUNTIES WHERE
THE BEST MOISTURE WILL BE. THINK THE ATMOSPHERE WILL BE PRETTY
WELL WORKED OVER AND AM NOT EXPECTING TOO MUCH ACTIVITY. THE TTU
WRF SEEMS TO BE INITIALIZED WELL AND SHOWS VERY LITTLE ACTIVITY
AFTER 18Z.

WE WILL HAVE TO WATCH NORTHWEST TEXAS ONCE AGAIN IN THE AFTERNOON
FOR THUNDERSTORM DEVELOPMENT. IT SHOULD BE A BIT LESS THAN
YESTERDAY DUE TO THE ABSENCE OF SIGNIFICANT UPPER FORCING. A LARGE
TROUGH WILL BE PASSING THROUGH THE CENTRAL PLAINS AND A COLD FRONT
IS EXPECTED TO PUSH SOUTH INTO NORTH TEXAS. THIS SHOULD BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT AND SOME MODELS ARE SHOWING
SIGNS THESE WILL TRY TO ONCE AGAIN CONGEAL INTO A LINE...DETACH
FROM THE FRONT AND MOVE SOUTH. MOST MODELS KEEP THE BULK OF THE
ACTIVITY NORTH OF OUR FORECAST AREA UNTIL SATURDAY...WHEN THE
ACTUAL FRONT MAKES IT. THEREFORE...THE CHANCES OF A REPEAT MCS
TONIGHT APPEARS TO BE LOW. POPS WILL INCREASE SATURDAY AS THE SLOW
MOVING FRONT MOVES INTO THE AREA. WITH THE BOUNDARY...THERE WILL
ALWAYS BE A CHANCE OF LOCALLY HEAVY RAIN AND THAT WILL BE OUR MAIN
CONCERN. HOWEVER...IT IS TOUGH TO PIN-POINT EXACTLY WHERE THAT
WILL OCCUR AND WILL ONLY CONTINUE TO MENTION IT IN THE HWO UNTIL
MORE CONFIDENCE ON TIMING OR AN AREA CAN BE OBTAINED.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
HIGHER RAIN CHANCES WILL CONTINUE SATURDAY NIGHT ACROSS THE
AREA WITH THE FRONTAL BOUNDARY NEAR THE AREA. THE THREAT FOR
HEAVY RAIN SHOULD SLOWLY DIMINISH AS AS UPPER LOW IS EXPECTED TO
STALL AND BE NEARLY STATIONARY WELL TO OUR EAST. THIS STALLED
UPPER LOW WILL ALLOW WINDS THROUGHOUT THE ATMOSPHERIC COLUMN TO BE
NORTHERLY WHICH GENERALLY IS NOT THE BEST FOR HEAVY RAIN. THINK WE
WILL SEE DIURNALLY DRIVEN CONVECTION MONDAY THROUGH
THURSDAY...MAINLY IN THE EASTERN ZONES WHERE MOISTURE WILL BE BEST
AND IN CLOSER PROXIMITY TO THE UPPER LOW. ALSO...WITH THE NORTH
FLOW IN THE ATMOSPHERE...PRECIPITABLE WATER VALUES WILL DECREASE
TO BELOW 1.5 INCHES FOR MOST OF THE CWA ON SUNDAY AND LAST THROUGH
THE END OF THE PERIOD. THIS WILL ALSO HELP ENSURE THE WANING
THREAT FOR HEAVY RAINFALL. HOWEVER...WE WILL HAVE TO GET THROUGH
THE WEEKEND FIRST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  86  67  82 /  50  30  50  50  30
AUSTIN BERGSTROM INTL AIRPORT  85  70  84  66  81 /  60  20  50  50  40
NEW BRAUNFELS MUNI AIRPORT     86  71  85  67  83 /  50  20  50  50  40
BURNET MUNI AIRPORT            83  69  82  64  80 /  20  30  60  50  30
DEL RIO INTL AIRPORT           88  73  86  68  86 /  20  20  40  50  30
GEORGETOWN MUNI AIRPORT        84  70  83  65  81 /  50  30  60  50  30
HONDO MUNI AIRPORT             86  72  85  67  84 /  20  20  40  50  40
SAN MARCOS MUNI AIRPORT        85  71  84  67  82 /  50  20  50  50  40
LA GRANGE - FAYETTE REGIONAL   86  72  85  67  83 /  70  20  60  50  40
SAN ANTONIO INTL AIRPORT       86  72  86  68  83 /  20  20  50  50  40
STINSON MUNI AIRPORT           86  73  86  69  82 /  20  20  50  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...ALLEN
Hazardous weather outlook, May 29, 5:00 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT FRI MAY 29 2015

TXZ171>173-183>194-202>209-217>225-228-301000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

RAINS WILL END IN THE EAST THIS MORNING WITH LOW CHANCES OF
THUNDERSTORMS THIS AFTERNOON MOST AREAS. SOME AREAS WILL REMAIN
FLOODED DUE TO EARLIER HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL BRING MAINLY SCATTERED THUNDERSTORMS SATURDAY
INTO SATURDAY NIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS.

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. THE MAIN THREAT WILL
BE LOCALLY HEAVY RAINS.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN AREAS MONDAY
THROUGH THURSDAY. THE THREAT FOR LOCALLY HEAVY RAINS WILL WANE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 29, 2:46 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 AM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     FLASH FLOOD      1 SW SPRING BRANCH      29.85N  98.42W
05/29/2015                   COMAL              TX   COUNTY OFFICIAL

            1.2 FEET OF WATER REPORTED OVER ROLLING CREEK ROAD AT
            FAWN LANE. SEVERAL OTHER ROADS IN COMAL COUNTY CLOSED
            DUE TO FLOODING

&&

EVENT NUMBER EWX1500593

MCO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:35 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 28, 9:00 PM CDTSevere Thunderstorm WarningEWXVal Verde75 min
May 28, 9:28 PM CDTSpecial Weather StatementEWXEdwards47 min
May 28, 9:37 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real, Val Verde68 min
May 28, 9:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde, Val Verde93 min
May 28, 10:23 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde4 hr
May 28, 10:24 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Llano81 min
May 28, 10:49 PM CDTSpecial Weather StatementEWXBandera41 min
May 28, 10:55 PM CDTSevere Thunderstorm WarningEWXBandera65 min
May 28, 11:05 PM CDTFlash Flood WarningEWXEdwards, Gillespie, Kerr, Llano, Real4 hr
May 28, 11:16 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Kendall89 min
May 28, 11:23 PM CDTSpecial Weather StatementEWXMaverick, Uvalde, Zavala52 min
May 28, 11:31 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr, Medina, Real, Uvalde4 hr
May 28, 11:36 PM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde, Val Verde4 hr
May 28, 11:48 PM CDTFlash Flood WarningEWXBlanco, Burnet, Comal, Gillespie, Hays, Kendall and 3 more4 hr
May 28, 11:58 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina92 min
May 29, 12:03 AM CDTSevere Thunderstorm WarningEWXHays, Travis, Williamson87 min
May 29, 12:13 AM CDTFlash Flood WarningEWXBandera, Bexar, Medina, Uvalde4 hr
May 29, 12:39 AM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe81 min
May 29, 12:51 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio, Wilson84 min
May 29, 12:53 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more4 hr
May 29, 1:04 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee41 min
May 29, 1:19 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina, Wilson, Zavala4 hr
May 29, 1:26 AM CDTRiver Flood WarningEWXKerr22 hr
May 29, 1:37 AM CDTRiver Flood WarningEWXBandera17 hr
May 29, 1:48 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more4 hr
May 29, 2:00 AM CDTSpecial Weather StatementEWXDimmit45 min
May 29, 2:54 AM CDTRiver Flood WarningEWXVal Verde26 hr
May 29, 2:54 AM CDTRiver Flood WarningEWXVal Verde32 hr
May 29, 3:06 AM CDTRiver Flood WarningEWXCaldwell, Gonzales3 days
May 29, 4:40 AM CDTRiver Flood WarningEWXLlano21 hr
May 29, 3:12 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more34 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.